Forum

Tecfidera - Started - Major Flushing

Hi all,

Started my Tecfidera this morning about 1 hour ago… had it between cereal and toast…

My gosh!!!

I am flushing so much my face is bright red and arms… I feel a bit shakey and itchy…

Is this normal?

1 Like

seems to be easing off now :slight_smile: wasnt too bad apart from everyone at work asking if i been on sunbed and feeling a bit tingly…

Havent had any gastro issues but I have been taking a tablet for that so maybe its stopped that occurring :slight_smile:

Hi,

I suffered exactly the same as you with my first dose.

The flushing only lasted about 30 minutes but i did have a itchy rash as well. The flushing does settle down but you might find it just happens at random times and days. I have been Tecfidera since January and i still got some flushing some days.

if the flushing drives you mad, try anti histamines and junior aspirin.

i hadnt had such a good colour since my holiday in greece 2008 where the heat triggered a big relapse which led to my dx.

ah well… lost in memories now. my favourite beach bar, favourite cocktail, favourite waiter.

i got a lot of sunbed jokes at work…

The feeling for me was more like a prickly heat and my face felt so hot… was manageable but felt weird…

Eased off completely now and not feeling any gastro stuff still so thats good!

Looking forward to my next tablet… :stuck_out_tongue:

also wondering after the 1 week going to the higher dose - will the flushing be even worse? that would be bad i think

The flushing didn’t get any worse for me when I went onto full dose.

take an aspirin 30 minutes before your first Tec dose. some suggest baby aspirin; i go for the adult version. i have been taking it for way over a year anyway to help thin the blood (it seems to be ‘the thing’ to do these days…)

for me, i never flushed / blushed at all. but in week three (when i was taking 3 x 120mg daily) i had some intense itchy patches flare up; hands, pits, hairy bits… and i mean, it was INTENSE! quite the experience.

the itchiness is regarded as ‘flushing’. off the shelf anti-histamines provided immediate relief. the episodes of itch were frequent, but lasted only about three days.

the only reoccurence is perhaps once every one or two weeks; if my breakfast wasn’t all that it could’ve been, my face will start to feel very lightly prickled, exactly, EXACTLY three hours after taking daily dose #1. it is uncanny. but it is very mild and short lived and thus of no concern. in fact, it prompts me to count my blessings.

enjoy and good luck!

1 Like

yeah i can live with the flushing - it wasnt that bothersome :slight_smile:

last night had a huge dinner and had tec 3/4 through and was fine

this morning had 1 slice of toast extra and so far so good :slight_smile:

trying to keep off extra tablets and asprin as i think its not good for your stomache?

weird having the flushing now…

why do so many fear the humble aspirin?

what am i missing?

have i been duped?

My wife is a pharmacist and she has told me that its not good for your stomache and can cause ulcers, risk of bleeding etc… there is some good effects for it aswell (heart) I rather stay off it if possible as the flushing is bearable and I dont want to be taking too many other tablets as possible… hope that helps paolo

thanks spluff. i will ensure to take my aspirin as i do the Tecfidera: on a food filled stomach.

1 Like

Hi all,

I am on my double dose now…

I have been getting really bad bloodshot eyes in both eyes (Ive never experienced this before) since Tuesday (5 days now) - I am just wondering is this a concern and could the Tec be causing this?

Thanks

also been getting more stomache pains and feeling like i have no energy…

Anyone else get this?

no blood shot eyes or tiredness reported for me.

stomach cramps and localised patches of itchiness certainly were manifest when stepping up towards full dose.

paracetamol and anti-histamines did the trick for me.

good luck and keep on popping (those pills)

had my worst day on the tecfidera yesterday…

my appetite is suffering but I still managed to eat most a roast dinner at 7pm…

10pm I started getting really bad stomache cramps and started shivering… this lasted till 1am…

Not sure what to do today as I dont want to go through that again

What do you use for stomache cramps Paolo?

Cheers

Gastro side effects kicked in for me at the end of week two (day 6 of the 240mg dose). I started taking Buscopan 3 times a day with each meal, seemed to help with the stomach cramps, made them less intense anyway. I’m now into week 5 and just taking the Buscopan at breakfast and sometimes after lunch if I feel I need it. I don’t appear to get as much cramping in the evening anymore. At the moment my main problem is feeling sick in the mornings. Exercise seems to help but requires a lot of will power!

paracetamol sorted the cramps for me.

i may not be precise in my recollection, but i think they first came along in week three or end of week two…

so i was taking three of the 120mg daily perhaps…?

the one thing i do remember, is i was surprised by them. they came on great guns. no pre-warning such as mild cramps the day or hours before… just bam!!!.. wednesday morning… like getting stabbed in the belly.

extra strength paracetamols. just munch them (with some restraint) until the pain is gone. they reoccured over about two days and then gone, never to return. onset was usually a hand full of hours following dose #1

Hi Spluff,

Just wanted to say i had a terrible time on Tecfidera to start with. Felt fine for first week but when I doubled the dose on day 4 or 5 I started to feel very ill, bad stomach aches and absolutely NO energy. I was sick twice, once on the school run in the hedge (very embarrassing) and once just randomly in the middle of the night. I did wonder if I was pregnant, it felt the same. I phoned my MS nurse she suggested going back to half dose and starting an anti sickness drug (cant remember the name sorry) normally used for travel sickness adn I got it easily from my GP.

I did this for about a week then doubled the dose again and slowly stopped taking the anti sickness drug and I am fine now.

Please persevere and speak to your nurse rather than give up.

It’s obviously a serious drug that can affect us horribly but I really believe you just have to go through it and come out the other side.

I just take my tec now, with or without food and no other drugs and I am fine.

The only problem I have now is remembering!!

Please persevere.

Stugeron perhaps?